MDJunction - People Helping People
 
Ask a Question
05/14/2012 09:47 AM

geodon and long qt syndrome

tbh8644
Posts: 42
Member

Hello Everyone,

I haven't been on here for a long time. I started Geodon 80mg about 30 days ago. I take it one time at night. While reading about Geodon I read about the long qt syndrome aspect and have convinced myself that I have long qt syndrome now. I spent all weekend googling. Literally all weekend. I'm just waiting to drop dead at any instant and it's making me sick. Can anyone shed some rational light on this for me? I see my pdoc tomorrow and see my new therapist on Saturday for my first session. I appreciate your responses.

Reply

05/14/2012 09:59 AM
Cthebird
Cthebird  
Posts: 5275
Group Leader

I had to look that up. Never heard of the name before. I had heard that Geodon can cause rare heart rhythm problems. It's never really worried me though. I get an EKG every time I have a physical at my GP's. It always checks out fine. I'm sure there are some people out there in Geodon land that might be susceptible to problems. Frankly, I'm more worried about it causing a high glucose level. I've had to really cut down on sugar consumption a lot.

I've taken 160 mg of Geodon for about 3 years now.


05/14/2012 10:13 AM
tbh8644
Posts: 42
Member

Thanks C. I wish I never read about it. I had an ekg back in February which was normal. It was before taking the Geodon though. I'm uninsured right now so I'm between a rock and a hard place. I had a worry free day on Saturday but yesterday was absolutely insane. I felt crazy.

05/14/2012 11:36 AM
Joy75
Joy75  
Posts: 16597
Group Leader
I'm an Advocate

You really shouldn't Google things about people's medication reactions. They tend to only give negative feedback about a medication. It can really scare you. I was so scared about Geodon when I first started it three years ago due to what people on the internet said. It's actually a great medication and helped my hypo-mania very well. I only switched to Abilify because the tiredness never went away for me like it does for so many other people. Other than that, it was wonderful. I hope that these things going through your head subside. You are not going to drop dead any minute. I'm unsure what QT syndrome is. I'll have to look it up. I'm sorry that the internet scared you and it sounds like you got obsessed with what side effects you could get. Hang in there and discuss any concerns with your psychiatrist.

05/14/2012 12:45 PM
tbh8644
Posts: 42
Member

Hey Joy. Thanks for the response. Googling is a major/major problem of mine. I spent literally all day googling in circles. "How many deaths have been reported from Geodon" etc.... It was really bad. I was close to checking myself into the hospital because I felt so crazy. It has scared me and I can't find my way out. I first started taking Geodon in January but had to stop due to financial reasons. In February I had some ekgs all of which were normal. Then about 30 days ago I started taking Geodon again now that I get medication assistance. It has helped my mood swings majorly. I'm still struggling with my anxiety and rumination. I see my psychiatrist tomorrow and therapist on Saturday. I think that is what is getting me through today. If you've looked up qt syndrome let me know what you think. I only say that because I can use as much rational thinking as I can get right now. Thanks!

05/15/2012 07:55 AM
Joy75
Joy75  
Posts: 16597
Group Leader
I'm an Advocate

Well, to make you feel better you should probably get an EKG. I think you are overreacting a little only because you went online and read all the horrible things about Geodon and this QT. You haven't been passing out right? I think you are talking yourself into having these problems when you aren't. I hope you can get past this. Go have that test to ease your mind. It will tell you if you could possibly have this disorder. Hang in there and don't read anymore on the net. It's just going to scare you. We're here for you to support you, so please keep posting.

05/15/2012 11:14 AM
tbh8644
Posts: 42
Member

Hey Joy. Thanks again for your reply. I went to the er last night because I couldn't take the worry anymore. I had an ekg done which came back normal. The doc told me though that he could hear pvc's when listening to my heart but they were no big deal. I'm now obsessed on those but not as bad. He also gave me a script for Klonopin and Paxil which I'm about to go pick up.

05/15/2012 12:30 PM
Joy75
Joy75  
Posts: 16597
Group Leader
I'm an Advocate

Oh good. I'm glad you got a prescription for Klonopin, that will help the worry. Glad you got some peace of mind.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved